Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 03:10:29 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 621213
  • Total Topics: 46799
  • Online Today: 229
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 159
Total: 164

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Nightsweats from what?  (Read 1945 times)

0 Members and 1 Guest are viewing this topic.

Offline dutch

  • Member
  • Posts: 6
Nightsweats from what?
« on: January 20, 2007, 03:00:02 AM »
I have been suffering from nightsweats since a few weeks. They occur at 5 o'clock in the morning. I wake up hot and covered in sweat. I feel very insecure at the moment, because I don't know where the nightsweats come from. It could be my HIV, or an infection, or my HIV meds or the other meds I am taking now.

I have been on a combo of Reyataz, Norvir, Epivir and Viread since February 2006. My T-cell count was very low when I started. I had taken a break from HIV-meds after 13 years. After 6 years of Kaletra I had developed an allergy.
I was already depressed for a while. In May 2006 I got very panicky and a psychiatrist perscribed Zyprexa 2.5 mg. That worked for a while. I spiraled into a real depression in November 2006. I started with Efexor, but it gave me high bloodpressure. I got very hot at night. I stopped taking Efexor and I started with Citalopram. Citalopram/Cipramil is supposed to give few side effects. After a week on Citaloprma I started having nightsweats. I was treated for a suspected bladder infection with antibiotics. I still was very hot at night, but the nightsweats were less. But now the nightsweats have returned. I feel awful. I need an antidepressant, I need the HIV-meds. My Viral Load is <50. My T-cell count had gone up from 90 to 150. I have more energy than I have had for years, but this lack of sleep is destroying me, because I can't get back to sleep again after I wake up . Are there people out there who have had similar problems?

Offline Miss Philicia

  • Member
  • Posts: 23,577
  • celebrity poster, faker & poser
Re: Nightsweats from what?
« Reply #1 on: January 20, 2007, 04:19:18 AM »
I've gotten them, but not often.  But I think they are more or less common for many HIV+ folks.

http://aids.about.com/od/otherconditions/a/nightsweats.htm

Could be another bacterial infection though.  If they're that frequent like you seem to describe maybe you should call your doctor and speak with him/her.  You may want to touch base with your prescribing psychiatrist at the same time because he/she has obviously been switching your psych meds around a lot on you for the reasons you stated.

Anti-depressants can also cause them:

http://www.medicinenet.com/script/main/art.asp?articlekey=57394

I wouldn't freak out over them for now, but I'd definitely touch base by phone and let them sort it out.
"Iíve slept with enough men to know that Iím not gay"

Offline drew50

  • Member
  • Posts: 20
Re: Nightsweats from what?
« Reply #2 on: January 20, 2007, 05:35:53 AM »
I get night sweats too (Truvada and Viramune) and find that a great tip is to lay a bath towel over your mattress/sheet. It soaks up the sweat and stops you waking up with that horrible cold wet feeling. Keep complaining to your internist too.
(live in Amsterdam)

Offline Tucsonwoody

  • Member
  • Posts: 396
Re: Nightsweats from what?
« Reply #3 on: January 20, 2007, 12:35:07 PM »
Hey Dutch - one thing I read about the side effects of Citalopram is:

"SIDE EFFECTS: The most commonly-noted side effects associated with citalopram are nausea, vomiting, excessive sweating, headache, tremor, and inability to sleep.

So that may be the cause and like many drugs it may be a matter of your body adapting over time.  I am down to 3 meds now, Atripla, Warfarin and Effexor and am in the process of getting off the Effexor.  I also get mild cases of night sweats so I am hoping that when I get off the Effexor in a few weeks they may go away, but it could be the Atripla too.

Anyway, right now it's cool enough at night for me to wear a t-shirt and light sweat shirt and that combo tends to absorb and dry out pretty quick so I avoid the worst symptoms of the sweating.

Hope you're able to figure out something that works for you soon -

Kevin
And I wished for guidance, and I wished for peace
I could see the lightning; somewhere in the east
And I wished for affection, and I wished for calm
As I lay there - Nervous in the light of dawn

Offline dutch

  • Member
  • Posts: 6
Re: Nightsweats from what?
« Reply #4 on: January 21, 2007, 03:24:58 AM »
Thanks for your comments.

I suffered from nightsweats in the past, but it was so long ago I had forgotten how awful it was waking up hot and soaked with sweat. I also was sleeping better at that time. I used Normison 10 mg to get to sleep and again to get back to sleep again after I changed the bedding.  I now have dicovered that taking Zyprexa and Celexa at the same time aggravates the fever. I also might have an ear infection coming on. Apperently my body now is fighting infections again.

Offline dutch

  • Member
  • Posts: 6
Re: Nightsweats from what?
« Reply #5 on: January 21, 2007, 03:47:04 AM »
Hey Dutch - one thing I read about the side effects of Citalopram is:

"SIDE EFFECTS: The most commonly-noted side effects associated with citalopram are nausea, vomiting, excessive sweating, headache, tremor, and inability to sleep.
I have now had a chance to Google Citalopram. From a users site I found repeated mention of night sweats. I sleep so badly and I dont manage to get back to sleep again after I wake up during the night. When the night sweats started I freaked out, because I was at least sleeping six hours instead of three. Two weeks ago wednesday the Citalopram made it necessery for me to be hospitalised, as it made me suicidal. I really missed the internet in the clinic.........
I am down to 3 meds now, Atripla, Warfarin and Effexor and am in the process of getting off the Effexor. I also get mild cases of night sweats so I am hoping that when I get off the Effexor in a few weeks they may go away, but it could be the Atripla too. I understand you would like to stop the Effexor, but be careful. I had stopped using Prozac after 10 years. I didn't have a single depression during all these years. Everything was OK for a year but now I am in the middle of a depression. I have been diagnosed as Borderline and PTSD last year at 47.

Hope you're able to figure out something that works for you soon - Kevin[/quote]
Thanks Kevin for your input. I am really hoping this is temporary. Or I will simply have to get used to it. I have managed in the past. I have two single beds and I now jump from one into the next.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.